Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 1, 2003, 11:15 AM EST for Liberty County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2003, 11:15 AM EST (16:15 UTC)
- Expired
- Mar 1, 2003, 11:45 AM EST
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Liberty County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS52 KTAE 011615 SVRTLH FLC077-011645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1114 AM EST SAT MAR 1 2003 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LIBERTY COUNTY IN FLORIDA * UNTIL 1145 AM EST * AT 1114 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES SOUTHWEST OF BON AMI...OR ABOUT 22 MILES NORTHEAST OF PORT ST. JOE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMATRA BY 1125 AM EST... THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3015 8511 3002 8507 3003 8458 3015 8470 $$ 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:30 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 1, 9:30 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EST SAT MAR 01 2003 CURRENTLY:VERY ACTIVE MORNING SO DISCUSSION WILL BE SHORT. WIDESPREAD LIGHT RAIN ACROSS LOCAL AREA WITH EMBEDDED THUNDERSTORMS...A FEW STRONG TO SEVERE ESPECIALLY ACROSS FLA. TEMPS FROM AROUND 50 SE ALA/SW GA TO AROUND 60 FLA COAST. WINDS LIGHT SE ACROSS SE BIG BEND TO NE 5 TO 10 MPH INLAND SECTIONS. CIGS AOB 5 HUNDRED FEET AND VSBYS BLO 6 ACROSS CWFA. STORMS MOVING NE 20 TO 25 KNOTS. RAINFALL REPORTS IN EXCESS OF ONE INCH SEVERAL SPOTS BUT SO FAR NO FLOODING CONCERNS DUE IN PART TO RAPID MVMNT OF CELLS. 12Z TLH SNDG WITH GOOD LOW LEVEL VEERG AND AMPLE PWAT. FLOW INCREANGLY WLY ALOFT AND WITH GOOD MIXING SO LOW LVL FLOW SHUD BECOME SWLY THIS AFTN. DISCUSSION: WIND/TEMP DIFFERENCES A FUNCTION OF LOCATION OF GULF LOW CENTER. AS SURFACE LOW S OF BILOXI MOVES NE AND ONSHORE ACROSS N FLA THIS AFTN...WARM FRONT WILL LIFT FURTHER NWD AND INLAND. THIS WILL PLACE INCREASG AMOUNTS OF CWFA IN WARM SECTOR AND CHANGE PREVAILG PRECIP FROM RAIN TO SHWRS/TSTMS. WILL UPDATE ZFP TO MAKE CHANGES IN POP DESCRIPTION FOR EACH ZONE TO ACCOUNT FOR THIS..I.E CHANGING RAIN TO SHWRS/TSTMS FOR FLA ZONES AND ALTERING WORDING. WILL ADD SOME STORMS MAY BE STRONG WITH HEAVY RAIN IN ALL ZONES. MARINE MID MORNING BUOYS SHOW SLY WINDS AOB 10 KNOTS WITH 3-4 FOOT SEAS. PER LOCATION OF ABOVE LOW...SOME DIFFERENCES IN WINDS WITH WEST OF APALACH RIVER ALREADY WSW TO SHIFT TO W...WHILE E OF RIVER WINDS SE TO SHIFT TO SSW. SO WILL DIVIDE CWF INTO W/E DIVISION. ALSO WILL LOWER NUMEROUS TO SCT POPS AS WARM FRONT LIFTS NWD. INHERITING SCEC WIND CONDS TONIGHT BOTH AREAS BUT THIS MAY BE PESSERMISTIC AND MAY DROP TO 15 KNOTS LATER TODAY. .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK PREVIOUS DISCUSSION THUNDERSTORMS ARE INCREASING IN INTENSITY AND COVERAGE ACROSS THE NORTHEAST GULF. A FEW STORMS HAVE ALREADY MOVED INLAND ALONG THE FLORIDA PANHANDLE. MSAS AT 07Z PLACES THE WARM FRONT OVER CENTRAL FLORIDA AND EXTENDING INTO THE GULF JUST SOUTH OF OUR COASTAL WATERS WITH A WEAK LOW PRESSURE CENTER SOUTHEAST OF NEW ORLEANS. MODELS/ZFP: WARM FRONT WILL PULL TO THE NORTH TODAY AS THE WEAK LOW IN THE GULF LIFTS RAPIDLY TO THE NORTHEAST. BASED ON LATEST RADAR TRENDS AND MOS...WILL GO WITH CATEGORICAL POPS ALL ZONES TODAY. THE AVN AND NGM SHOWS THE SURFACE LOW OVER EASTERN NORTH CAROLINA BY 12Z SUNDAY WITH TH ETA POSITION EAST OF THE DELMARVA PENINSULA. ALL MODELS AT 12Z SUN SHOW THE SOUTHWEST TRAILING COLD FRONT ACROSS MY EASTERN CWA. THIS IS A BIT FASTER THAN PREVIOUS MODEL RUNS AND IT APPEARS THAT WE WILL BE ABLE TO TRIM POPS BACK FOR SUNDAY. A FEW SHOWERS MAY LINGER OVER OUR EASTERNMOST ZONES SUNDAY EVENING UNTIL THE SECONDARY FRONT PUSHES THROUGH AND CLEARS THEN OUT. OTHERWISE...NO MAJOR CHANGES TO INHERITED FORECAST. WILL STAY CLOSE TO MAV TEMPS. MARINE: WINDS WILL VEER TO THE SOUTH TODAY AS THE WARM FRONT LIFTS NORTH. CURRENTLY WINDS ARE BORDERLINE SCEC CRITERIA AND MAY HAVE HEADLINE ZONES IF THIS CONTINUES ON THE NEXT OB. OTHERWISE... SOUTHWEST WINDS SHOULD INCREASE TO SCEC TONIGHT AND THEN DECREASE SLIGHTLY AS THEY VEER TO THE NORTHWEST BEHIND THE FRONT SUNDAY. WINDS WILL INCREASE ONCE AGAIN BEHIND SECONDARY FRONT SUNDAY NIGHT INTO MONDAY BUT WILL HOLD BELOW SCEC LEVELS FOR NOW. FIRE WX: NO CONCERNS. PRELIM NUMBERS... TLH 068/058 071/044 9521 PFN 066/057 067/046 9521 DHN 062/053 065/042 9521 ABY 061/054 067/042 9521 VLD 067/059 070/045 9631 CTY 072/063 074/049 9642 .TLH... AL...NONE. GA...NONE. FL...NONE. BARRY
Hazardous weather outlook, Mar 1, 6:00 AM EST, 5 hours 15 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SAT MAR 1 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... A WARM FRONT WILL LIFT NORTH ACROSS THE REGION TODAY ACCOMPANIED WITH NUMEROUS SHOWERS AND THUNDERSTORMS. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL PUSH THROUGH EARLY SUNDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING ON WEDNESDAY AND CONTINUING INTO FRIDAY. NO SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:50 AM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 1, 6:06 AM EST | Severe Thunderstorm Warning | TAE | Dixie | 39 min |
| Mar 1, 6:57 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 48 min |
| Mar 1, 8:43 AM EST | Severe Thunderstorm Warning | TAE | Taylor | 32 min |
| Mar 1, 3:00 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 1, 5:00 PM EST | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.